Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 170, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 22, 2011, 9:17 PM CDT for Ford County, Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 9:17 PM CDT (02:17 UTC)
- Expired
- Jul 22, 2011, 10:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
County Ford County, KS
The radar
The Dodge City radar (KDDC), 3 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:20 PM CDT | TSTM WND GST 65 | 7 Ssw Dodge City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.3 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2890 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339 WUUS53 KDDC 230217 SVRDDC KSC057-230300- /O.NEW.KDDC.SV.W.0170.110723T0217Z-110723T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 917 PM CDT FRI JUL 22 2011 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL FORD COUNTY IN SOUTHWEST KANSAS... * UNTIL 1000 PM CDT * AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF DODGE CITY... AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... DODGE CITY... FT. DODGE... WRIGHT... MAINLY RURAL AREAS OF CENTRAL FORD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3791 9988 3767 9968 3755 10010 3772 10016 TIME...MOT...LOC 0217Z 229DEG 15KT 3767 10003 WIND...HAIL 60MPH <.50IN $$ 18
2 follow-up statements
945 WWUS53 KDDC 230233 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 933 PM CDT FRI JUL 22 2011 KSC057-230300- /O.CON.KDDC.SV.W.0170.000000T0000Z-110723T0300Z/ FORD KS- 933 PM CDT FRI JUL 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL FORD COUNTY UNTIL 1000 PM CDT... AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FT. DODGE...AND MOVING NORTHEAST AT 15 MPH. AT 920 PM WINDS GUSTING UP TO 65 MPH WAS REPORTED 7 MILES SOUTH SOUTHWEST OF DODGE CITY BY THE PUBLIC. LOCATIONS IMPACTED INCLUDE... DODGE CITY... FT. DODGE... WRIGHT... MAINLY RURAL AREAS OF CENTRAL FORD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3791 9988 3767 9968 3755 10010 3772 10016 TIME...MOT...LOC 0232Z 233DEG 14KT 3769 9997 WIND...HAIL 60MPH <.50IN $$ 18
104 WWUS53 KDDC 230257 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 957 PM CDT FRI JUL 22 2011 KSC057-230307- /O.EXP.KDDC.SV.W.0170.000000T0000Z-110723T0300Z/ FORD KS- 957 PM CDT FRI JUL 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FORD COUNTY WILL EXPIRE AT 1000 PM CDT/900 PM MDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3791 9988 3767 9968 3755 10010 3772 10016 TIME...MOT...LOC 0257Z 233DEG 14KT 3775 9987 $$ 18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:25 PM CDT, 5 hours 52 minutes earlier.
Area forecast discussion, Jul 22, 3:25 PM CDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 325 PM CDT FRI JUL 22 2011 .SYNOPSIS... A FAIRLY IMPRESSIVE UPPER LEVEL TROUGH WAS LOCATED OVER THE CANADIAN ROCKIES THIS AFTERNOON. THE MID LEVEL PV ANOMALY TIED TO THIS SYSTEM WAS PIVOTING NORTHEAST FROM THE CHIMNEY OF IDAHO INTO NORTHWESTERN MONTANA RESULTING IN A DECENT PRESSURE FALL FIELD OVER CENTRAL MONTANA. THIS IS ABOUT THE EXTENT OF EXCITEMENT ON THE SYNOPTIC SCALE. CLOSER TO WESTERN KANSAS...A PLUME OF 500-700MB CONTINUED FROM NEW MEXICO NORTHEAST THROUGH WESTERN KANSAS AND INTO SOUTHERN/EASTERN NEBRASKA TO IOWA. BY MID AFTERNOON...MOISTURE WAS SLOWLY MIXING OUT ACROSS THE CENTRAL AND NORTHWESTERN SECTIONS OF THE FORECAST AREA AS REMNANT WEAK OUTFLOW BOUNDARIES AND LATENT HEAT FLUXES FROM EVAPORATION (IN THE NORTHWESTERN COUNTIES WHERE IT RAINED) WERE LOSING THEIR STEAM WITH CONTINUED INTENSE LATE JULY INSOLATION. A DEEP CUMULUS FIELD WAS DEVELOPING ACROSS THE CENTRAL SECTIONS OF THE FORECAST AREA WHERE DEEP MIXING WAS UNDERWAY AND A FEW INCIPIENT...BUT VERY SMALL ECHOES COULD BE FOUND ON RADAR NEAR THE OKLAHOMA-KANSAS BORDER NEAR COLDWATER TO BUTTERMILK. && .DISCUSSION... DAYS 1-2... THE CUMULUS FIELD WILL CONTINUE TO EVOLVE THROUGH THE LATE AFTERNOON HOURS WITH DEVELOPMENT OF ISOLATED TO WIDELY SCATTERED THUNDERSTORMS...JUST ABOUT ANYWHERE ACROSS THE DDC FORECAST AREA. WILL BROADBRUSH THE AREA WITH 20 POPS BUT STILL THINK THE BEST CHANCE...WHERE 30-40 POPS EXIST...WILL BE ACROSS NORTHERN SECTIONS OF THE FORECAST AREA IN THE VICINITY OF LAST NIGHTS CONVECTIVE EPISODE. A SMALL MESOSCALE CONVECTIVE SYSTEM (MCS) MAY EVOLVE IN THE SAME GENERAL LOCATION AS LAST NIGHT...WHICH IS THE REASON FOR THE 30-40 POPS GENERALLY ALONG AND NORTHWEST OF A JOHNSON TO GARDEN CITY TO NESS CITY LINE. TOMORROW...REMNANT OUTFLOW BOUNDARIES WILL WASH OUT BY LATE MORNING GIVING WAY TO BROAD SOUTHERLY FLOW RESPONDING TO THE SYNOPTIC SCALE LEE TROUGH. FRONTOGENESIS WILL INCREASE BY AFTERNOON/EVENING TOMORROW FROM EAST CENTRAL/SOUTHEAST COLORADO...NORTHEASTWARD THROUGH NORTHWEST KANSAS INTO CENTRAL NEBRASKA. THIS WILL BE THE PREFERRED AREA FOR ORGANIZED THUNDERSTORM DEVELOPMENT LATE IN THE DAY. WILL AGAIN BE GOING WITH 30 TO 40 POPS ACROSS MAINLY THE NORTHERN/NORTHWESTERN SECTIONS OF THE FORECAST AREA LATE SATURDAY AFTERNOON/SATURDAY NIGHT AS A MORE ORGANIZED MCS SHOULD EVOLVE THROUGH THE LATE EVENING AND OVERNIGHT HOURS. AS FAR AS THE EXCESSIVE HEAT IS CONCERNED...PERSISTENCE IS THE FORECAST METHOD OF CHOICE HERE...AND AM NOT EXPECTING MUCH DEVIATION FROM THE TODAYS TEMPERATURES...AND AS A RESULT WILL KEEP THE EXCESSIVE HEAT WARNING GOING FOR ONE MORE DAY TOMORROW OVER THE FAR EASTERN COUNTIES (FROM HAYS SOUTH TO STAFFORD TO MEDICINE LODGE). ON SUNDAY...THE SYNOPTIC FRONT TIED TO THE SIGNIFICANT SHORTWAVE TROUGH (AS DISCUSSED IN THE SYNOPSIS) WILL BE OVER PORTIONS OF THE FORECAST AREA DURING THE DAY...MOST LIKELY ALONG THE ARKANSAS RIVER. THE FRONT WILL MOST LIKELY STALL OUT GIVEN THE ABSENCE OF CONTINUED PRESSURE RISES FROM THE HIGH TO THE NORTH AS THE STORM SYSTEM RESPONSIBLE MOVES QUICKLY OFF INTO THE GREAT LAKES REGION AND UPPER LEVEL HIGH PRESSURE BUILDS BACK IN TO THE CENTRAL PLAINS. WILL BE GOING WITH 20 TO 30 POPS ALONG AND NORTH OF THE ARKANSAS RIVER LATE DAY SUNDAY INTO SUNDAY EVENING ALONG THIS WEAKENING FRONT...AND A BRIEF BREAK FROM THE 100-DEGREE HEAT ACROSS MOST OF THE AREA (EXCEPT PERHAPS FOR ALONG THE OKLAHOMA BORDER). DAYS 3-7... THE FRONTAL BOUNDARY MENTIONED IN THE SHORT TERM WILL LIFT NORTH AS A WARM FRONT ON MONDAY. BEFORE THEN A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN AND WESTERN KANSAS EARLY MONDAY MORNING. HIGHS ON MONDAY ARE PROGGED TO ONCE AGAIN RISE INTO THE LOWER 100S ACROSS EASTERN PORTIONS OF THE CWA WITH UPPER 90S ELSEWHERE. I ALSO HAVE PLACED A SLIGHT CHANCE OF THUNDERSTORMS IN THE GRIDS FOR MONDAY NIGHT DUE TO THE SIMILAR CHARACTERISTICS OF THE FRONT THAT STALLED OUT ACROSS NORTHERN KANSAS LAST NIGHT AND THE EXPECTED THUNDERSTORMS TONIGHT. HIGH PRESSURE WILL THEN MOVE BACK INTO THE AREA TUESDAY AND WEDNESDAY. MODELS SHOW TEMPERATURES IN THE MID LAYERS TO BE WARM AND HAVE KEPT CHANCES OF CONVECTION OUT OF THE GRIDS. HIGHS IN THE MID 100S ARE EXPECTED ON TUESDAY AND WEDNESDAY WITH LOWS IN THE 70S. IN FACT...THE FAR EAST FA MAY AGAIN FLIRT WITH HEAT ADVISORY CONDITIONS WITH HEAT INDICES NEAR 105. BREEZY CONDITIONS ARE ALSO ANTICIPATED TUESDAY AND WEDNESDAY ALONG WITH THE HEAT. THE NEXT UPPER LEVEL TROUGH IS EXPECTED TO MOVE THROUGH THE NORTHERN PLAINS WEDNESDAY NIGHT INTO FRIDAY. THIS WILL PUSH ANOTHER COLD FRONT DOWN FROM THE NORTHERN PLAINS AND POSITION ITSELF CLOSE TO OUR AREA BY THURSDAY MORNING. CONFIDENCE IS LOW ON HOW FAR SOUTH THIS FRONT WILL TREK BEFORE STALLING OUT. THE NAM HAS IT PUSHING THROUGH OUR AREA WHERE AS THE GFS AND ECMWF HAVE IT STALLING OUT ACROSS CENTRAL KANSAS. I HAVE WENT WITH PERSISTENCE HAVING THE FRONT STALLING OUT ACROSS NORTHERN PORTIONS OF OUR CWA LIKE THE LAST COUPLE OF FRONTS HAVE DONE. I HAVE PLACED A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTHERN PORTIONS OF OUR FORECAST AREA BUT THIS MAY HAVE TO BE CHANGED IF FUTURE MODEL RUNS LOOK TO PUSH THE FRONT THROUGH OUR AREA. I HAVE ALSO LOWERED HIGH TEMPERATURES SLIGHTLY ON THURSDAY AND FRIDAY SINCE MODELS HAVE SHOWN A DOWNWARD TREND. && .AVIATION... A FEW THUNDERSTORMS MAY FORM THIS EVENING ACROSS THE AREA TERMINALS BRINGING BRIEF MVFR CONDITIONS DUE TO LOWERED VISIBILITY. OTHERWISE VFR CONDITIONS WILL PREVAIL. WINDS WILL GENERALLY BE FROM THE SOUTH AT 10 TO 15 KNOTS WITH THE EXCEPTION OF AREAS CLOSE TO CONVECTION WHERE OUTFLOW BOUNDARIES COULD INCREASE THE SPEED AND DIRECTION OF THE WIND. && .PRELIMINARY POINT TEMPS/POPS... DDC 75 105 75 101 / 20 20 20 20 GCK 72 104 73 100 / 30 20 20 20 EHA 71 104 72 99 / 30 20 20 20 LBL 74 105 74 100 / 20 20 20 20 HYS 71 104 75 97 / 30 30 30 30 P28 80 108 80 102 / 20 20 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT SATURDAY FOR KSZ031-046- 065-066-081-090. && FN25/42/42
Hazardous weather outlook, Jul 22, 3:26 AM CDT, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 326 AM CDT FRI JUL 22 2011 KSZ030-031-043>046-061>066-074>081-084>090-230830- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 326 AM CDT FRI JUL 22 2011 /226 AM MDT FRI JUL 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE REST OF FRIDAY FROM ELLIS TO PAWNEE AND FROM STAFFORD TO BARBER COUNTIES. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. THUNDERSTORM ACTIVITY IS EXPECTED DURING THE LATE AFTERNOON THROUGH THE EVENING HOURS ALONG AND NORTHWEST OF A LINE FROM ELKHART TO HAYS. ISOLATED WIND GUSTS TO AT LEAST 58 MPH CANNOT BE COMPLETELY RULED OUT IN ASSOCIATION WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 7 PM CDT SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS MUCH OF THE REGION SATURDAY EVENING INTO SUNDAY EVENING. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER ISOLATED SEVERE WIND GUSTS CANNOT BE COMPLETELY RULED OUT. ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY EVENING FROM HAYS TO PRATT. MORE ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY AND THURSDAY EVENINGS ACROSS CENTRAL KANSAS. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TODAY...SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EVENTS TO THE SHERIFFS OFFICES WHO WILL THEN RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC SUGDEN
In the hours before
Special weather statement, Jul 22, 4:50 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 450 PM CDT FRI JUL 22 2011 KSZ078>080-222245- EDWARDS-FORD-KIOWA- 450 PM CDT FRI JUL 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD...NORTHWESTERN KIOWA AND SOUTHWESTERN EDWARDS COUNTIES... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WINDHORST...MOVING NORTH AT 5 MPH. SMALL HAIL...AND WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHEASTERN FORD...NORTHWESTERN KIOWA AND SOUTHWESTERN EDWARDS COUNTIES...INCLUDING THE CITIES OF WINDHORST...OFFERLE AND BELLEFONT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3791 9968 3791 9939 3768 9951 3771 9963 TIME...MOT...LOC 2150Z 183DEG 6KT 3777 9958 UMSCHEID
Special weather statement, Jul 22, 4:52 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 452 PM CDT FRI JUL 22 2011 KSZ031-046-222245- ELLIS-RUSH- 452 PM CDT FRI JUL 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSH AND SOUTHERN ELLIS COUNTIES... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HARGRAVE...MOVING NORTHEAST AT 10 MPH. SMALL HAIL...AND WINDS AROUND 55 MPH ARE POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHWESTERN RUSH AND SOUTHERN ELLIS COUNTIES... INCLUDING THE CITIES OF HARGRAVE...LIEBENTHAL AND SCHOENCHEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3884 9952 3879 9909 3850 9936 3853 9958 TIME...MOT...LOC 2152Z 210DEG 9KT 3859 9943 UMSCHEID
Local storm report, Jul 22, 7:02 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
702 PM CDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 6 NE MCCRACKEN 38.65N 99.50W
07/22/2011 E60.00 MPH RUSH KS TRAINED SPOTTER
&&
MSCOTTSpecial weather statement, Jul 22, 8:03 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
803 PM CDT FRI JUL 22 2011
KSZ084-085-230145-
MORTON-STEVENS-
803 PM CDT FRI JUL 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR MORTON AND WESTERN STEVENS
COUNTIES...
AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ROLLA...MOVING
NORTHEAST AT 15 MPH. A SECOND THUNDERSTORM WAS LOCATED 5 MILES NORTH
OF ELKHART.
SMALL HAIL...AND WINDS AROUND 55 MPH ARE POSSIBLE WITH THESE STORMS.
RESIDENTS IN MORTON AND WESTERN STEVENS COUNTIES...INCLUDING THE
CITIES OF WILBURTON AND ROLLA...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3700 10199 3739 10196 3727 10137 3699 10159
3699 10186
TIME...MOT...LOC 0102Z 206DEG 11KT 3707 10167
UMSCHEIDSpecial weather statement, Jul 22, 9:09 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 909 PM CDT FRI JUL 22 2011 KSZ078-230300- FORD- 909 PM CDT FRI JUL 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FORD COUNTY... AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF DODGE CITY...MOVING NORTHEAST AT 20 MPH. WINDS 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3787 10006 3776 9977 3760 10007 3767 10014 TIME...MOT...LOC 0209Z 217DEG 18KT 3767 10005 18
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:03 PM CDT | Special Weather Statement | DDC | Morton | 42 min |
| Jul 22, 9:09 PM CDT | Special Weather Statement | DDC | Ford | 51 min |
| Jul 22, 9:37 PM CDT | Special Weather Statement | DDC | Seward | 53 min |
| Jul 22, 9:44 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 35 min |
| Jul 23, 4:35 PM CDT | Special Weather Statement | DDC | Clark | 40 min |
| Jul 23, 4:41 PM CDT | Special Weather Statement | DDC | Barber, Comanche | 49 min |
| Jul 23, 5:20 PM CDT | Severe Thunderstorm Warning | DDC | Pratt | 40 min |
| Jul 23, 5:25 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 35 min |
| Jul 23, 5:31 PM CDT | Special Weather Statement | DDC | Comanche | 44 min |
| Jul 23, 5:37 PM CDT | Severe Thunderstorm Warning | DDC | Haskell, Seward | 38 min |
| Jul 23, 5:41 PM CDT | Special Weather Statement | DDC | Seward | 49 min |
| Jul 23, 5:56 PM CDT | Special Weather Statement | DDC | Barber | 49 min |
| Jul 23, 6:37 PM CDT | Special Weather Statement | DDC | Barber | 38 min |
| Jul 23, 6:40 PM CDT | Special Weather Statement | DDC | Ellis | 50 min |
| Jul 23, 6:45 PM CDT | Special Weather Statement | DDC | Grant | 45 min |
| Jul 23, 6:48 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Rush | 42 min |
| Jul 23, 6:52 PM CDT | Special Weather Statement | DDC | Meade, Seward | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.